Why Do Opiates Cause Itching?
An opiate is a drug which comes from opium. Opium on the other hand is a narcotic drug from the dried juice of opium poppy.
Opium or a narcotic drug functions as a sleep-inducing drug which means that opiate is prescribed by doctors for our body to relax and get rid of pain. Though opiate can be helpful to us because it lets us sleep and helps us not experience pain, it also has its side effect and that is itching.
Opiates may cause itching because some people taking it may have allergic reaction. When opiates are also taken through an injection, it may also cause itching as side effects. Epidural or spinal route in administering opiate may cause the local area to itch because of the level of injection. Studies show that there is low percentage of inching using epidural and spinal route but then this does not mean that opiate does not cause itching at all.
Opiates are considered are helpful drugs but then some people abuse the use of opiate. It is sometimes used in making morphine and heroin and people become addicted to these substances. The more they become overdosed, the more chances they have to itch.
The itching may also come from the release of histamine when you take these dopes. This histamine is the same thing being released by allergens. The nose is usually the target of the itching because allergens are inhaled through our nose.
Opiates contain histamine so the best thing to remedy the itching is through anti-histamine. However, itching does not happen generally. There are some people that are too sensitive so they can easily feel the itching but there are those who do not experience itching when taking opiates.
But taking opiates often might increase the tolerance of allergies so the more opiates are taken by the body, the more tolerant our body becomes from itching.